MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JUNI OX FB FEM SZ 4 RM LL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JUNI OX FB FEM SZ 4 RM LL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71422354
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after an uka surgery had been performed with a journey uni system on an unspecified date, left knee pain worsened for the clinical subject due to progression of osteoarthritis.Clinical subject has not been treated yet, but a conversion to tka is planned.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, this clinical study reported on (b)(6) 2015, study id: 17-4049-03; subject id: 15-014, underwent a uka surgery with a journey uni system.Five years later, ae#2; worsening left knee pain was reported.Based on the information provided, the worsening left knee pain was due to the progression of osteoarthritis and not the fault of the manufacturing of the smith and nephew device.The attached crfs supports the complaint, however, no other supporting clinical documentation was provided.According to the complaint, the clinical subject has not been treated, although a conversion to a tka is planned.Since this ae is ongoing, no further clinical/medical assessment is warranted at this time.Should any additional relevant clinical documentation be provided this complaint, would be reassessed.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction or patient condition.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JUNI OX FB FEM SZ 4 RM LL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12155210
Report Number1020279-2021-05900
Device Sequence Number4700512
Product Code HSX
UDI-Device Identifier03596010627407
UDI-Public03596010627407
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K073175
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71422354
Device Catalogue Number71422354
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71422256/JOURNEY UNI TIBINRT S3-4RM/LL9MM; 71422434/JRNY UNI TIBIAL BASE RM/LL SZ 4; HOSPITAL ADMISSION DATE: 10-MARCH-2015.DATE OF S
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexMale
Patient Weight90 KG